5 Common Vyvanse Withdrawal Symptoms

Vyvanse, the brand name for lisdexamfetamine, is a central nervous system stimulant that is often used to control ADHD symptoms. It can be a very effective medication when taken the right way, but many people abuse Vyvanse for its stimulant effects, causing them to become addicted and experience withdrawal when the medication leaves their systems. Here are 5 common Vyvanse withdrawal symptoms you should be aware of.

1. Extreme Fatigue

vyvanse abuse

Fatigue is one possible sign of Vyvanse withdrawal.

Many individuals who abuse Vyvanse will go through what is called a crash period. When someone uses the drug in high doses, it will keep him or her alert, awake, and focused for a very long time. Sometimes, individuals abusing Vyvanse could go days without sleep and exhibit signs of “hyperactivity, restlessness, [and] insomnia.” (DailyMed).

After the drug leaves their systems, it results in a crash. The person will become extremely fatigued and possibly sleep for a very long amount of time. This is one of the strongest signs of Vyvanse withdrawal, as it is a regular part of Vyvanse abuse. Many abusers of the drug binge on it, taking it for several days straight. Then they crash and sleep through the withdrawal symptoms before taking the drug again. However, when the person does not take another dose of Vyvanse, other withdrawal symptoms will occur.

2. Depression

Vyvanse is a stimulant and therefore, it keeps the person in a more awake, alert state. It can cause certain side effects in a person like jitters, weight loss, and mood swings which are similar to other, stronger stimulants like cocaine (NLM).

The sudden absence of this drug in a person’s system, especially when he or she has been abusing it, can cause depression. Without the high Vyvanse abusers get, they often become severely depressed and dysphoric.

3. Cravings

Vyvanse “can be habit-forming” (NLM). Many people abuse its effects by crushing it and mixing it with water to be injected, or they snort the powder. When a person stops abusing Vyvanse suddenly, he or she can feel strong cravings for the drug. Vyvanse cravings are similar to many other stimulant withdrawal cravings and can last for quite a while, depending on the level of the abuse.

4. Increased appetite

When a person takes Vyvanse, it can cause a decrease in appetite, leading to weight loss. Depending on how much the person is taking and if he or she is abusing the drug for that purpose specifically, it may lead to malnutrition and other worse symptoms.

When a person stops taking Vyvanse, his or her appetite will increase dramatically after a period of having a very reduced appetite. This is also a very clear sign of Vyvanse withdrawal.

5. Slowed Movements

People who stop taking Vyvanse suddenly will become tired and sluggish, sleeping much more often. Even after sleeping for a long time, the person’s movements might still be sluggish and slow. The absence of Vyvanse in the person’s system affects his or her motor skills, as everything was moving more quickly during the time of the Vyvanse abuse. When people undergo withdrawal from Vyvanse, they are often frustrated by their own slowed movements.

Leave a Reply